Thunderstorm Wind, Mesa
- When
- July 26, 5:30 PM MST to 5:35 PM MST
- Where
- Mesa County, Gateway
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.683, -108.967
Strong winds caused a roof to be lifted and a loss of electrical power.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Strong winds caused a roof to be lifted and a loss of electrical power.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 26, 1:49 PM MST, 3 hours 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 249 PM MDT TUE JUL 26 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY)... ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON ALONG THE HIGHER TERRAIN OF THE FORECAST AREA. A FEW OF THESE STORMS WILL DRIFT OVER THE LOW VALLEY EARLY THIS EVENING...WITH BRIEF HEAVY RAIN...GUSTY WINDS AND HAIL UP TO ONE HALF INCH POSSIBLE FROM THE STRONGEST STORMS. THE STORMS HAVE BEEN DEVELOPING WITH DAYTIME HEATING...WORKING ON THE REMNANT LOW LEVEL MOISTURE LEFT OVER FROM YESTERDAYS HEAVY RAINS. LOW OF HEATING BY MID-EVENING WILL QUICKLY BRING AN END TO THE CONVECTION...WITH CLEAR SKIES AND DRYING CONDITIONS EXPECTED OVERNIGHT. A NEW RECORD LOW WAS SET IN GRAND JUNCTION THIS MORNING...AND WE WILL AGAIN BE CLOSE TO TONIGHTS RECORD OF 56. MODELS REMAINING CONSISTENT WITH THE WEDNESDAY THROUGH THURSDAY PERIOD...ADVERTISING DRY CONDITIONS AND WARMING TEMPS. A FEW STORMS STILL POSSIBLE OVER THE SAN JUANS EACH AFTERNOON...WHICH WL DRIFT OFF INTO THE VALLEYS NEAR THE FOUR CORNERS. READINGS THE NEXT FEW DAY WILL REBOUND TO SEASONAL NORMS...AND CLOSE TO FCSTD MOS NUMBERS. .LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...MODELS CONTINUE TO PAINT UPPER LEVEL HIGH PRESSURE HANGING AROUND COLORADO/NEW MEXICO BORDER THROUGH THE PERIOD. EXACT LOCATION WILL IMPACT QUALITY OF MOISTURE RETURN WHICH WILL BEGIN ON FRIDAY. GFS LIKES TO PUT HIGH CENTER OVER NORTH CENTRAL NM OVER THE WEEKEND WHICH WILL FAVOR OUR NORTHERN ZONES BETTER. MODEL AGREEMENT LEADS ME TO ADJUST THE NORTH AREA UP A BIT FOR POP/WX/QPF. TOO EARLY TO DO MORE THAN JUST TREND UPWARDS FOR NOW. DJC/21 && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && JDC/DJC
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 557 AM MDT TUE JUL 26 2005 COZ001-002-005>008-011-020-021-UTZ022>025-027>029-271200- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY- LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- PARADOX VALLEY/LOWER DOLORES RIVER-SOUTHEAST UTAH-TAVAPUTS PLATEAU- UPPER YAMPA RIVER BASIN- 557 AM MDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND MOST OF THE VALLEYS OF WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH MONDAY. GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAIN MAY OCCUR WITH THE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. COZ003-004-009-010-012>014-017>019-022-023-271200- ANIMAS RIVER BASIN-ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- NORTHWEST SAN JUAN MOUNTAINS-ROAN AND TAVAPUTS PLATEAUS- SAN JUAN RIVER BASIN-SOUTHWEST SAN JUAN MOUNTAINS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- WEST ELK AND SAWATCH MOUNTAINS- 557 AM MDT TUE JUL 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOUNTAINS OF WESTERN COLORADO...AND THE HIGH VALLEYS OF SOUTHWEST COLORADO. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY NEAR THE CONTINENTAL DIVIDE AND ACROSS THE SAN JUAN MOUNTAINS. GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN MAY ACCOMPANY THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED THUNDERSTORMS ARE POSSIBLE NEAR THE CONTINENTAL DIVIDE WEDNESDAY...AND ACROSS ALL THE MOUNTAINS FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL AFFECT THE AREA SATURDAY THROUGH MONDAY. GUSTY WINDS...CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY RAIN MAY OCCUR WITH THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. TAL
The Grand Junction radar (KGJX), 78 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470079.